Alert archive / California / High Wind Warnings in 2014
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Oct 25, 2014, 4:34 AM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2014, 4:34 AM PDT (11:34 UTC)
- Expired
- Oct 25, 2014, 8:58 PM PDT
- In force
- 16 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
684 WWUS76 KSTO 251134 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 434 AM PDT SAT OCT 25 2014 ...STRONG SOUTHERLY WINDS ACROSS INTERIOR NORTHERN CALIFORNIA TODAY... .AN APPROACHING COLD FRONT WILL CAUSE STRONG SOUTHERLY WINDS IN MUCH OF THE SACRAMENTO VALLEY TODAY WITH STRONGEST WINDS OVER MOUNTAINOUS TERRAIN. WINDS WILL STRENGTHEN TODAY AS THE LOW APPROACHES AND THEN WEAKEN IN THE EVENING. CAZ013-066-068-260030- /O.NEW.KSTO.HW.W.0001.141025T1134Z-141026T0600Z/ /O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...PARADISE...CHESTER...QUINCY 434 AM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR EASTERN SHASTA COUNTY AND HIGHER SIERRA... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ACROSS FOOTHILLS AND WESTERN SHASTA COUNTY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH FOR THE LOWER ELEVATIONS WITH GUSTS 50 TO 80 MPH OVER HIGHER ELEVATIONS. * TIMING: THROUGH 11 PM PDT. * LOCATIONS INCLUDE: LOWERS ELEVATIONS INCLUDING PARADISE. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ014-069-260030- /O.UPG.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ /O.NEW.KSTO.HW.W.0001.141025T1134Z-141026T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...BURNEY...BLUE CANYON 434 AM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS 50 TO 80 MPH. * TIMING: THROUGH 11 PM PDT TONIGHT. * LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON...BURNEY. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ063-064-260030- /O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 434 AM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS: SOUTH 25 TO 40 MPH WITH GUSTS 45 TO 60 MPH. * TIMING: THROUGH 11 PM PDT TONIGHT. * LOCATIONS INCLUDE: THE COASTAL RANGE TO INCLUDE ALDER SPRINGS. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015>018-260030- /O.CON.KSTO.WI.Y.0012.141025T1200Z-141026T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITIES OF...REDDING...CHICO...SACRAMENTO 434 AM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTH 25 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THROUGH 8 PM PDT. * LOCATIONS INCLUDE: SACRAMENTO VALLEY AND THE WESTERN DELTA. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JCLAPP
2 follow-up statements
470 WWUS76 KSTO 252135 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 235 PM PDT SAT OCT 25 2014 ...STRONG SOUTHERLY WINDS ACROSS INTERIOR NORTHERN CALIFORNIA TODAY... .AN APPROACHING COLD FRONT WILL CAUSE STRONG SOUTHERLY WINDS IN CENTRAL AND NORTHERN SACRAMENTO VALLEY ALONG WITH STRONG GUSTS OVER MOUNTAINOUS TERRAIN THROUGH THIS EVENING. STRONGEST WINDS WILL BE NORTH OF INTERSTATE 80. LATER THIS EVENING, WINDS ARE FORECAST TO WEAKEN. CAZ069-252245- /O.CAN.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 235 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH WIND WARNING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ017-018-252245- /O.CAN.KSTO.WI.Y.0012.000000T0000Z-141026T0300Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- INCLUDING THE CITY OF...SACRAMENTO 235 PM PDT SAT OCT 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-066-068-260600- /O.CON.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/ /O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...PARADISE...CHESTER...QUINCY 235 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THROUGH 11 PM PDT. * LOCATIONS INCLUDE: CHESTER...QUINCY...PARADISE. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ014-260600- /O.CON.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 235 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THROUGH 11 PM PDT TONIGHT. * LOCATIONS INCLUDE: BURNEY. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ063-064-260600- /O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 235 PM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING: THROUGH 11 PM PDT TONIGHT. * LOCATIONS INCLUDE: LAKEPORT...ALDER SPRINGS. * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ015-016-260300- /O.CON.KSTO.WI.Y.0012.000000T0000Z-141026T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...CHICO 235 PM PDT SAT OCT 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: THROUGH 8 PM PDT. * LOCATIONS INCLUDE: CHICO...RED BLUFF...REDDING...INTERSTATE 5 * IMPACTS: POTENTIAL LOCALIZED POWER OUTAGES DUE TO DOWNED TREES... LIMBS... OR POWER POLES. RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS. TAKE EXTRA CAUTION WHILE DRIVING AS ROADS WILL BE SLICK FROM RAIN IN ADDITION TO THE WIND IMPACTS. DRIVING WILL BE ESPECIALLY DIFFICULT FOR HIGH PROFILE VEHICLES. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
655 WWUS76 KSTO 260358 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 858 PM PDT SAT OCT 25 2014 CAZ013-066-068-260500- /O.CAN.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/ /O.CAN.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...PARADISE...CHESTER...QUINCY 858 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ014-260500- /O.CAN.KSTO.HW.W.0001.000000T0000Z-141026T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 858 PM PDT SAT OCT 25 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE HIGH WIND WARNING. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ063-064-260500- /O.CAN.KSTO.WI.Y.0012.000000T0000Z-141026T0600Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT 858 PM PDT SAT OCT 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Oct 24, 10:20 PM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, Oct 24, 10:20 PM PDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1020 PM PDT Fri Oct 24 2014 .Synopsis... Wet and windy weather moves in later tonight into Saturday as an upper level trough and associated front move into the area. Thunderstorms with heavy rain, accumulating small hail and gusty winds and maybe even a weak tornado are possible on Saturday. Snow levels will lower below Sierra passes Saturday night. Decreasing winds are expected Saturday evening and precipitation will taper off Sunday. A brief break Monday will be followed by a chance of rain over areas north of Sacramento Tuesday and Wednesday. This precipitation threat will drop southward bringing rain or mountain snow over much of NORCAL for the end of the next week. && .Discussion... Occluded front looking very ominous offshore with definite/sharp backedge of front and area of enhanced clouds indicating band of convective precip along the front which is along 127W. WAA clouds precede the front and will be overspreading interior Norcal overnite...but precip associated with the front not forecast to move into the coastal range until around 12z (5 am). Frontal precip moves into the Siernev late morning and afternoon with break in the valley until upper air dynamics and colder/unstable move into the area later in the afternoon and evening. 925 mbs winds indicate 40-45 kts Sly winds developing in the valley by and after 12z with MFR-SAC gradient at least topping 12 mbs. This is sufficient for wind advsry and AWW for KRDD as Sly gusts top out at 40+ MPH as front moves across the area and for a few hours behind the front. Strongly sheared environment expected to lead to isolated to scattered CBs late morning and afternoon. Locally heavy showers expected with deep convection as PW over +2 standard deviations Sat morning and at least one standard deviation behind the front Sat afternoon. QPFS will vary widely due to the convection but the Shasta/Siernev mtns with strong upslope flow should have significant QPF. JHM .Previous Discussion... Upper level trough offshore of the West Coast will move into Northern California tonight into Saturday bringing a change to wet and windy weather. Increasing clouds and precipitation moving into the Coastal range and Shasta County around midnight and spread southeast across interior northern California Saturday. Southerly winds will increase late tonight into Saturday as the cold front and trough move inland. This will bring breezy and gust winds with southerly winds 15 to 30 mph with gusts to around 40 mph in the Valley...strongest in the Nrn Sacramento Valley and up to 70 mph over the ridges. Holiday decorations should be secured with the gusty winds and high profile vehicles should use caution. Winds should be decreasing Saturday evening. Shasta County mountains could see up to 2 inches of precipitation by Sunday morning with good orographics with the southerly winds. Snow levels will be around 8000 ft Saturday morning and drop down to around 5000 to 6000 ft on Sunday morning. Snow accumulations up to 10 inches are possible on Mt Lassen and up to 4 inches possible over the higher Sierra passes. Motorists should be prepared for possible winter driving conditions in the mountains this weekend. Good instability and shear on Saturday will bring a threat of thunderstorms and possibly weak tornadoes. Precipitation will taper off on Sunday with showers mainly lingering over the Shasta County and down the Sierra. High temperatures this weekend will be in the mid 60s to low 70s in the Valley and mid 30s to low 50s in the mountains. Monday will be a drier and warmer day with ridge building into the area as trough shifts east. .Extended Discussion (Tuesday through Friday) Flat high pressure over the southwest U.S will keep at least the southern half of the forecast area dry Tuesday. The northern portions of the forecast area will see a continued threat of light rain. Daytime high temperatures under mainly cloudy skies are expected to come in a few to several degrees below normal. Another cool low pressure system dropping out of the Gulf of Alaska will bring precipitation chances southward Wednesday through Friday. Significant model differences exist in the Wednesday-Friday time frame. The European model is much deeper and brings deeper moisture into Norcal versus the drier GFS. Have opted for a blend of solutions but forecast confidence not high during this time frame. && .Aviation... Pacific cold front moves across the area on Sat bringing chances of rain and increasing winds. Wind gusts to 45 mph will be possible after 12z especially over the northern valley. && .STO Watches/Warnings/Advisories... wind advisory from 5 am to 8 pm pdt saturday central sacramento valley...northern sacramento valley...southern sacramento valley. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 3:19 PM PDT | Special Weather Statement | STO | Butte | 41 min |
| Oct 25, 4:16 PM PDT | Special Weather Statement | STO | Shasta | 59 min |
Nearby
High Wind Warnings in California, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.